Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 482, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 9, 2007, 8:37 PM CDT for Custer County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 9, 2007, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Custer County, OK
The radar
The Norman radar (KTLX), 137 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3020 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 100137 SVROUN OKC039-100200- /O.NEW.KOUN.SV.W.0482.070710T0137Z-070710T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 837 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN WESTERN OKLAHOMA... * UNTIL 900 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WEATHERFORD TO 10 MILES WEST OF WEATHERFORD...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS OF 65 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE WEATHERFORD. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 67 AND 86. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3568 9878 3548 9899 3546 9862 3565 9863 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 3:18 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 318 PM CDT MON JUL 9 2007 SURFACE FRONTAL BOUNDARY EXTENDING FROM TX PANHANDLE INTO NORTHWEST OKLAHOMA AND CENTRAL/NORTHEAST KANSAS WILL BE FOCUS FOR STORMS THIS AFTERNOON AND TONIGHT. SURFACE FRONT COMBINED WITH MID LEVEL WAVE MOVING SOUTH AND EAST FROM KANSAS SHOULD BRING WIDESPREAD SHOWERS AND STORMS TO AT LEAST NORTH CENTRAL AND CENTRAL OKLAHOMA THIS EVENING AND OVERNIGHT. WARMER MID LEVEL TEMPS TO THE WEST MAY INHIBIT DEVELOPMENT ACROSS THIS AREA. STORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE AS MODERATE TO HIGH INSTABILITY HAS DEVELOPED AS TEMPERATURES HAVE WARMED INTO THE UPPER 80S TO LOWER 90S. WEAK TO MODERATE MID LEVEL WINDS WILL LIKELY LIMIT ORGANIZED SEVERE STORMS. EXCESSIVE RAINFALL MAY ALSO BECOME AN ISSUE...ESPECIALLY ON WESTERN EDGE OF CONVECTIVE COMPLEX WHICH WILL LIKELY DEVELOP THIS EVENING. AS MID LEVEL WAVE/TROUGH MOVES SOUTHEAST TUESDAY...BEST CHANCE FOR CONVECTION WILL LIKELY BE ACROSS CENTRAL AND SOUTHEAST OKLAHOMA DURING THE FIRST PART OF THE DAY. FRONTAL BOUNDARY AND EVENTUALLY UPSLOPE FLOW CONVECTION WILL GIVE OTHER AREAS A BETTER CHANCE LATER IN THE AFTERNOON AND OVERNIGHT TUESDAY. MODELS SUGGEST THAT CONVECTION ON WEDNESDAY WILL BE CONFINED TO SOUTHERN PARTS OF THE FA NEAR WEAK FRONTAL BOUNDARY. DURING THE OVERNIGHT HOURS WEDNESDAY...ADDITIONAL STORMS MAY BE POSSIBLE AS SURFACE HIGH SHIFTS TO THE EAST AND BETTER INSTABILITY DEVELOPS OVER THE HIGHER TERRAIN TO THE WEST. APPEARS BETTER CHANCE OF ORGANIZED STORMS MAY DEVELOP AS ANOTHER FRONT APPROACHES THE AREA LATE THURSDAY INTO FRIDAY MORNING. IF ORGANIZED COMPLEX CAN DEVELOP THEN POTENTIAL FOR EXCESSIVE RAINFALL WILL INCREASE AGAIN. EXPECT THIS FRONT TO PUSH SOUTH OF AREA GOING INTO THE FIRST HALF OF THE WEEKEND SO MAINLY DRY WEATHER MAY BE IN STORE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 89 72 88 / 60 40 40 20 HOBART OK 74 92 72 89 / 50 30 40 20 WICHITA FALLS TX 75 93 73 92 / 40 30 40 40 GAGE OK 71 90 68 87 / 60 20 40 20 PONCA CITY OK 72 89 69 86 / 70 50 40 20 DURANT OK 74 88 73 91 / 60 70 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Jul 9, 4:55 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT MON JUL 9 2007
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
455 PM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER
MUCH OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF OKLAHOMA DOWN TO THE RED RIVER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 10
PM... BUT SEVERE WEATHER POTENTIAL MAY CONTINUE THROUGH 3 AM.
IMPACTS...
PROPERTY DAMAGE FROM 70 MPH WIND GUSTS AND GOLFBALL HAIL WILL BE
POSSIBLE. FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE
A CONCERN.
DISCUSSION...
EXTREME INSTABILITY EXISTS OVER MUCH OF OKLAHOMA... WITH MAXIMUM
CAPE VALUES IN EXCESS OF 5000 OVER SOUTH CENTRAL OKLAHOMA. WINDS
ALOFT WILL BE WEAK. THIS COMBINATION OF EXTREMELY UNSTABLE AIR...
BUT WEAK WIND SHEAR... WILL FAVOR CONTINUED DEVELOPMENT OF INTENSE
STRONG PULSE TYPE THUNDERSTORMS. THESE STORMS WILL FORM...
INTENSIFY... PEAK... AND THEN COLLAPSE RELATIVELY QUICKLY. DURING
THEIR SHORT LIFE CYCLES... THE STRONGEST STORMS COULD PRODUCE
DAMAGING WINDS OVER 70 MPH AND HAIL POSSIBLY UP TO OR EVEN SLIGHTLY
LARGER THAN GOLF BALLS. THESE STORMS WILL AFFECT MAINLY CENTRAL AND
NORTHERN OKLAHOMA... NEAR AND NORTH OF INTERSTATE 40 THROUGH EARLY
EVENING.
BY EARLY TO MID EVENING... STORMS ARE EXPECTED TO MERGE INTO LARGER
LINES AND CLUSTERS. AS THE STORMS ORGANIZE ON A LARGER SCALE... THE
POTENTIAL WILL EXIST FOR LONGER-LASTING MULTICELL SEVERE
THUNDERSTORMS INTO THE EVENING. THE VAST AMOUNT OF INSTABILITY
AVAILABLE SUGGESTS THAT... EVEN WITH THE LOSS OF DAYTIME HEATING AND
THE COOLING AND STABILIZING EFFECTS OF RAIN-COOLED AIR FROM
THUNDERSTORM OUTFLOW... THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS
MAY LAST WELL INTO THE EVENING... AND POSSIBLY BEYOND MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN ASSOCIATED WITH SLOW MOVING THUNDERSTORMS MAY CAUSE
FLOODING OF MAINLY POOR DRAINAGE AND LOW-LYING AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING...
WITH MOVEMENT TO THE EAST AND SOUTHEAST... BUT SHOULD MOVE OUT OF
THE AREA BY AFTERNOON. ANOTHER THUNDERSTORM COMPLEX MAY MOVE INTO
OKLAHOMA AND NORTH TEXAS FROM THE NORTHWEST AGAIN LATE TUESDAY... AS
A WEAK COLD FRONT MOVES ACROSS THE AREA. THE FRONT IS EXPECTED TO
STALL NEAR THE RED RIVER VALLEY REGION... WHICH WILL MAINTAIN A
CHANCE FOR THUNDERSTORMS INTO SATURDAY.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD BECOME AN ISSUE BY LATE WEEK...WHICH WILL IMPACT
ALREADY FULL LAKES AND RESERVOIRS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
24In the hours before
Local storm report, Jul 9, 8:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 9 NNW PUTNAM 35.98N 99.03W
07/09/2007 E1.75 INCH DEWEY OK PUBLIC
&&
JLPLocal storm report, Jul 9, 8:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 11 WNW THOMAS 35.81N 98.93W
07/09/2007 E0.75 INCH CUSTER OK PUBLIC
&&
JLPSpecial weather statement, Jul 9, 8:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 803 PM CDT MON JUL 9 2007 OKZ006-007-100115- ALFALFA OK-GRANT OK- 803 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHEAST OF NASH TO 3 MILES SOUTHEAST OF JET AT 803 PM CDT...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 9, 8:08 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT MON JUL 9 2007 OKZ030>032-042-100130- POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-PONTOTOC OK- 808 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC... POTTAWATOMIE AND SEMINOLE COUNTIES. A LARGE AREA OF STRONG THUNDERSTORM EXTENDED ACROSS SOUTHERN HUGHES... SOUTHERN SEMINOLE... SOUTHERN POTTAWATOMIE AND NORTHERN PONTOTOC COUNTIES. THE STORMS WERE MOVING EAST-SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HUGHES...PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES... INCLUDING THE CITY OF ADA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Jul 9, 8:23 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 823 PM CDT MON JUL 9 2007 OKZ008-100145- KAY OK- 823 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTHEAST OF CHILOCCO TO 4 MILES NORTHWEST OF TONKAWA AT 823 PM CDT...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH... VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY. PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 9, 8:34 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 834 PM CDT MON JUL 9 2007 OKZ024-025-027>029-100150- CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK- 834 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...MCCLAIN AND OKLAHOMA COUNTIES. STRONG THUNDERSTORMS WERE LOCATED NEAR MUSTANG AND NEAR TUTTLE AT 834 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 47 min |
| Jul 9, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 47 min |
| Jul 9, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 46 min |
| Jul 9, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Jul 9, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jul 9, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 42 min |
| Jul 9, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jul 9, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 42 min |
| Jul 9, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 49 min |
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 45 min |
| Jul 9, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| Jul 9, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 36 min |
| Jul 9, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| Jul 9, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 18 min |
| Jul 9, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 49 min |
| Jul 9, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 44 min |
| Jul 9, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 50 min |
| Jul 9, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 34 min |
| Jul 9, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 31 min |
| Jul 9, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 34 min |
| Jul 9, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 31 min |
| Jul 9, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 45 min |
| Jul 10, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 48 min |
| Jul 10, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 48 min |
| Jul 10, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 36 min |
| Jul 10, 3:02 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| Jul 10, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | McClain | 31 min |
| Jul 10, 3:49 AM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Canadian, Carter, Cleveland, Coal and 15 more | 15 hr |
| Jul 10, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| Jul 10, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Love | 40 min |
| Jul 10, 6:15 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Jul 10, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 41 min |
| Jul 10, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.